Alert archive / Indiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 162, NWS Indianapolis, IN

August 7, 2005Daviess County, Greene County, Knox County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 7, 2005, 6:46 PM EST for Daviess County, Greene County, Knox County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2005, 6:46 PM EST (23:46 UTC)
Expired
Aug 7, 2005, 7:12 PM EST
In force
26 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Daviess County, IN, Greene County, IN, Knox County, IN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1753 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 072346
SVRIND
INC027-055-083-080030-
/O.NEW.KIND.SV.W.0162.050807T2346Z-050808T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
646 PM EST SUN AUG 7 2005

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DAVIESS COUNTY IN SOUTHWEST INDIANA
  SOUTHWESTERN GREENE COUNTY IN SOUTHWEST INDIANA
  EXTREME NORTHEASTERN KNOX COUNTY IN SOUTHWEST INDIANA

* UNTIL 730 PM EST

* AT 644 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR NEWBERRY...OR ABOUT 30 MILES WEST OF
  BEDFORD. THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LYONS AROUND 705 PM EST
  ELNORA AROUND 730 PM EST

LAT...LON 3882 8701 3900 8701 3900 8725 3875 8724

$$

CO
2 follow-up statements
000 
WWUS53 KIND 080003
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
703 PM EST SUN AUG 7 2005

INC027-055-083-080030-
/O.CON.KIND.SV.W.0162.000000T0000Z-050808T0030Z/
DAVIESS-GREENE-KNOX-
703 PM EST SUN AUG 7 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM EST FOR
NORTHWESTERN DAVIESS...EXTREME NORTHEASTERN KNOX AND SOUTHWESTERN
GREENE COUNTIES...

AT 657 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
NEWBERRY...OR ABOUT 29 MILES WEST OF BEDFORD. THIS STORM WAS NEARLY
STATIONARY.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LYONS.

LAT...LON 3882 8701 3900 8701 3900 8725 3875 8724

$$

CO
000 
WWUS53 KIND 080012
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
711 PM EST SUN AUG 7 2005

INC027-055-083-080021-
/O.CAN.KIND.SV.W.0162.000000T0000Z-050808T0030Z/
DAVIESS-GREENE-KNOX-
711 PM EST SUN AUG 7 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DAVIESS...EXTREME
NORTHEASTERN KNOX AND SOUTHWESTERN GREENE COUNTIES IS CANCELLED...

LAT...LON 3882 8701 3900 8701 3900 8725 3875 8724

$$

CO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:30 PM EST, 4 hours 16 minutes earlier.

Area forecast discussion, Aug 7, 2:30 PM EST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 PM EST SUN AUG 7 2005

.DISCUSSION...A FEW POP UP TSRAS DOTTED THE CWA THIS AFTERNOON. HIGH
PRESSURE LINGERED ACROSS A LARGE AREA OF THE UPPER OHIO VALLEY.
TEMPS WERE IN THE 80S WITH DEWPOINTS IN THE 60S AND 70S. HEAT
INDICES HAVE ALREADY REACHED THE 90S IN SOME LOCATIONS.

MODELS ONLY DIFFER SLIGHTLY OVR NEXT FEW DAYS. WL USE MODEL BLEND
FOR THIS FORECAST.

MAIN FORECAST ISSUE WL BE PRECIP CHCS OVR NEXT COUPLE OF DAYS AND
FOG POSSIBILITIES TONIGHT.

SIMILAR CONDITIONS AS PREVIOUS NGTS WITH WIDELY SCT SHOWERS AND AN
OCCASIONAL TSRA EARLY EVENING. DEWPOINTS ARE FORECAST TO REMAIN IN
THE 60S. TIME SECTIONS CONT TO KEEP LOW LEVEL MOISTURE AROUND OVRNGT
AS WELL. ONCE SUNSET OCCURS...CHC FOR PRECIP WL DIMINISH BUT CHC FOR
FOG INCREASES. WITH AMOUNT OF LL MOISTURE AROUND WL ADD PATCHY FOG
TOWARD MORNING.

CONDITIONS MONDAY INTO MONDAY NGT WL CONT TO FEATURE WIDELY SCT
DAYTIME SHRAS AND TSRAS AND PATCHY FOG OVRNGT. TIME SECTIONS
INDICATE SOME CU DEVELOPMENT BY MID MORNING. PARTLY CLOUDY SKIES AND
SLIGHT CHC POPS APPEAR TO BE THE BEST WAY TO GO FOR DAYTIME. OVRNGT
CLEARING IS ALSO LIKELY WITH PATCHY FOG. CURRENT FORECAST LOOKS
GOOD. WL ONLY MAKE MINOR ADJUSTMENTS.

MOS GUIDANCE LOOKS GOOD OVRNGT TONIGHT. TEMPS SHOULD REMAIN ON THE
MILD SIDE WITH DEWPOINT IN THE UPPER 60S. WL USE BLEND. BLEND
APPEARS GOOD FOR MON HIGHS. SOME SUN WL ALLOW TEMPS TO CLIMB BACK
INTO THE UPPER 80S TO LOWER 90S. SIMILAR CONDITIONS ARE EXPECTED MON
NGT AND MOS LOOKS REASONABLE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JB
Hazardous weather outlook, Aug 7, 8:44 AM EST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
844 AM EST SUN AUG 7 2005

INZ021-028>031-035>043-049-081100-
BOONE-CARROLL-CLINTON-DELAWARE-FOUNTAIN-HAMILTON-HENRY-HOWARD-
MADISON-MONTGOMERY-RANDOLPH-TIPPECANOE-TIPTON-VERMILLION-WARREN-
844 AM EST SUN AUG 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN PORTIONS OF
CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY. EVEN THOUGH A FEW
STRONG STORMS ARE POSSIBLE WE ARE NOT EXPECTING ANY OUTBREAKS OF
SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

INZ044>048-051>057-060-061-081100-
CLAY-GREENE-HANCOCK-HENDRICKS-JOHNSON-MARION-MORGAN-OWEN-PARKE-
PUTNAM-RUSH-SHELBY-SULLIVAN-VIGO-
844 AM EST SUN AUG 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS MAINLY THIS AFTERNOON. A COUPLE
OF THESE STORMS COULD CONTAIN BRIEF GUSTY WINDS...ESPECIALLY WEST OF
A DANVILLE TO MARTINSVILLE LINE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY. EVEN THOUGH A FEW
STRONG STORMS ARE POSSIBLE WE ARE NOT EXPECTING ANY OUTBREAKS OF
SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

INZ062>065-067>072-081100-
BARTHOLOMEW-BROWN-DAVIESS-DECATUR-JACKSON-JENNINGS-KNOX-LAWRENCE-
MARTIN-MONROE-
844 AM EST SUN AUG 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND EARLY TONIGHT. A COUPLE
OF THESE STORMS COULD CONTAIN BRIEF GUSTY WINDS...ESPECIALLY WEST OF
A NASHVILLE TO BEDFORD LINE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY. EVEN THOUGH A FEW
STRONG STORMS ARE POSSIBLE WE ARE NOT EXPECTING ANY OUTBREAKS OF
SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JEH/JB

Nearby

Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.